Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Houston/Galveston, TX

June 12, 2012Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 12, 2012, 4:14 PM CDT for Harris County, Montgomery County, Texas. It was in force for 31 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 4:14 PM CDT (21:14 UTC)
Expired
Jun 12, 2012, 4:45 PM CDT
In force
31 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:18 PM CDTTSTM WND DMGConroe, TXTREES AND STREET SIGNS BLOWN DOWN. TRAFFIC LIGHTS DAMAGED. NEWSPAPER REPORTS SOME TREES BLOWN ONTO HOMES.
Jun 12, 4:18 PM CDTNON-TSTM WND DMGConroe, TXTREES AND STREET SIGNS BLOWN DOWN. TRAFFIC LIGHTS DAMAGED. NEWSPAPER REPORTS SOME TREES BLOWN ONTO HOMES.
Jun 12, 4:37 PM CDTTSTM WND DMGThe Woodlands, TXTREES DOWN ACROSS ROAD AT FORESTGATE AND WOODLANDS PKWY
Jun 12, 4:40 PM CDTTSTM WND DMGThe Woodlands, TXLARGE TREE LIMBS DOWN AND PEA SIZE HAIL AT I-45 RAYFORD/SAWDUST
Jun 12, 4:42 PM CDTTSTM WND DMGLake Conroe Dam, TXTREES BLOWN DOWN JUST SOUTH OF THE DAM
Jun 12, 4:48 PM CDTTSTM WND DMGThe Woodlands, TXBUSINESS SIGN BLOWN DOWN AND ONTO A CAR
Jun 12, 4:54 PM CDTTSTM WND DMGThe Woodlands, TXTREES DOWN THROUGH THE AREA. AT AUGUSTA PINES GOLF CLUB, RESEARCH FOREST DRIVE, PANTHER CREEK SUBDIVISION, ETC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:56 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3877 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS54 KHGX 122114
SVRHGX
TXC201-339-122145-
/O.NEW.KHGX.SV.W.0115.120612T2114Z-120612T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
414 PM CDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...

* UNTIL 445 PM CDT

* AT 406 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
  STORM WAS LOCATED NEAR PANORAMA VILLAGE...OR 2 MILES NORTH OF 
  CONROE...AND MOVING SOUTH AT 20 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  CONROE...THE WOODLANDS...OAK RIDGE NORTH...PANORAMA VILLAGE...
  SHENANDOAH...PORTER HEIGHTS...CHATEAU WOODS AND WOODLOCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH 
AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3001 9559 3043 9560 3042 9540 3011 9523
TIME...MOT...LOC 2106Z 345DEG 18KT 3036 9549 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:59 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 12, 3:59 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
359 PM CDT TUE JUN 12 2012

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS OUR NORTHERN
COUNTIES ALONG THE OUTFLOW FROM THE EARLIER MCS ACROSS EAST TEXAS.
THIS ACTIVITY IS GENERALLY MOVING TO THE SOUTH SOUTHWEST AND
SHOULD BEGIN TO MERGE WITH THE MCS MOVING ACROSS NORTH CENTRAL
TEXAS WITH THE COMBINED RAIN AREA THEN MOVING INTO OUR CENTRAL
ZONES THROUGH THE EVENING HOURS. HAVE INCREASED POPS FOR THIS
EVENING AND TONIGHT FOR THE NORTHERN HALF OF THE AREA AND WILL
ALSO BRING THE MENTION OF SEVERE WEATHER FURTHER TO THE SOUTH.

NOT MANY CHANGES TO THE EXTENDED FORECAST. OUR NORTHERN COUNTIES
WILL SEE AT LEAST SLIGHT RAIN CHANCES DURING THE AFTERNOON HOURS
FOR THE NEXT COUPLE OF DAYS AS A SERIES OF VERY WEAK DISTURBANCES
MOVE ALONG THE NORTHERN PERIPHERY OF THE UPPER RIDGE. THE RAIN
THREAT WILL TRANSITION TO THE COAST FOR THE UPCOMING WEEKEND AS
THE RIDGE LIFTS NORTHWARD AND A WEAKNESS ALOFT DEVELOPS ALONG THE
COAST. WILL CONTINUE CURRENT TRENDS WITH HIGHS IN THE LOW TO MID
90S AND SLIGHT CHANCE POPS DURING THE AFTERNOON HOURS ALONG THE
COAST. 38

&&

.MARINE...
LIGHT TO MODERATE ONSHORE WINDS ARE EXPECTED TO PERSIST
THROUGH THE REMAINDER OF THE WEEK AND ON INTO THE UPCOMING WEEKEND.
NO FLAGS ARE ANTICIPATED AT THIS TIME. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  94  72  95  73 /  40  20  10  10  10
HOUSTON (IAH)              76  94  75  94  74 /  30  20  10  10  10
GALVESTON (GLS)            79  89  79  89  79 /  20  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...42
Hazardous weather outlook, Jun 12, 9:33 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
933 AM CDT TUE JUN 12 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-131445-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
933 AM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF
SOUTHEAST TEXAS TODAY...

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. SOME OF
THESE THUNDERSTORMS COULD BE SEVERE...MAINLY ALONG AND NORTHEAST
OF A LINE FROM COLLEGE STATION TO LIBERTY. THE PRIMARY SEVERE
WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.

THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING HOURS
AND POSSIBLY EXTEND FURTHER SOUTHWARD TOWARDS THE INTERSTATE 10
CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM AFTERNOON TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT
INDEX VALUES ABOVE 100 DEGREES DURING THE AFTERNOON HOURS EACH DAY
THROUGH THE REST OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE
NORTHERN HALF OF SOUTHEAST TEXAS.

In the hours before

Special weather statement, Jun 12, 12:56 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1256 PM CDT TUE JUN 12 2012

TXZ179-121845-
POLK TX-
1256 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 PM CDT...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CORRIGAN...OR 14 MILES SOUTH
OF DIBOLL...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORRIGAN AND SEVEN OAKS.

LAT...LON 3067 9473 3094 9499 3111 9481 3095 9464
      3076 9461
TIME...MOT...LOC 1752Z 335DEG 13KT 3098 9484
Special weather statement, Jun 12, 1:21 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX 121 PM CDT TUE JUN 12 2012

TXZ163-164-121900-
TRINITY TX-HOUSTON TX-
121 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EASTERN
HOUSTON COUNTIES UNTIL 200 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF CROCKETT...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVETON AND KENNARD.

LAT...LON 3141 9513 3113 9487 3099 9518 3132 9531
TIME...MOT...LOC 1817Z 323DEG 15KT 3130 9517
Special weather statement, Jun 12, 1:36 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
136 PM CDT TUE JUN 12 2012

TXZ198-121915-
GRIMES TX-
136 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES COUNTY UNTIL
215 PM CDT...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM AROUND 5 MILES NORTH OF BEDIAS... MOVING
SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
GRIMES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN TEXAS.

LAT...LON 3056 9583 3061 9611 3078 9612 3083 9610
      3086 9587
TIME...MOT...LOC 1830Z 306DEG 3KT 3082 9600
Special weather statement, Jun 12, 2:02 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
202 PM CDT TUE JUN 12 2012

TXZ163-164-121945-
TRINITY TX-HOUSTON TX-
202 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR TRINITY AND SOUTHEASTERN HOUSTON
COUNTIES UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF CROCKETT...MOVING SOUTH AT 5
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
TRINITY AND SOUTHEASTERN HOUSTON COUNTIES.

LAT...LON 3114 9501 3100 9528 3130 9537 3134 9521
TIME...MOT...LOC 1856Z 348DEG 4KT 3127 9525
Special weather statement, Jun 12, 2:10 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX 210 PM CDT TUE JUN 12 2012

TXZ178-122000-
SAN JANCINTO TX-
210 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JANCINTO COUNTY
UNTIL 300 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF COLDSPRING...OR
17 MILES WEST OF LIVINGSTON...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHEPHERD AND COLDSPRING.

LAT...LON 3037 9521 3066 9534 3073 9518 3048 9496
TIME...MOT...LOC 1908Z 342DEG 5KT 3063 9522
Special weather statement, Jun 12, 3:34 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
334 PM CDT TUE JUN 12 2012

TXZ177-198-199-122130-
WALKER TX-GRIMES TX-MONTGOMERY TX-
334 PM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER...
NORTHEASTERN GRIMES AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 430
PM CDT...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SCATTERED STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLIS...PANORAMA VILLAGE...NEW WAVERLY AND MONTGOMERY.

LAT...LON 3064 9537 3034 9535 3036 9570 3046 9598
      3073 9604
TIME...MOT...LOC 2029Z 334DEG 14KT 3060 9569

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:56 PM CDTSpecial Weather StatementHGXPolk49 min
Jun 12, 1:21 PM CDTSpecial Weather StatementHGXTrinity39 min
Jun 12, 1:30 PM CDTSevere Thunderstorm WarningHGXPolk45 min
Jun 12, 1:36 PM CDTSpecial Weather StatementHGXGrimes39 min
Jun 12, 2:02 PM CDTSpecial Weather StatementHGXTrinity43 min
Jun 12, 2:10 PM CDTSpecial Weather StatementHGXSan Jacinto50 min
Jun 12, 2:39 PM CDTSevere Thunderstorm WarningHGXSan Jacinto36 min
Jun 12, 3:14 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto46 min
Jun 12, 3:34 PM CDTSpecial Weather StatementHGXGrimes56 min
Jun 12, 4:23 PM CDTSpecial Weather StatementHGXBrazos37 min
Jun 12, 4:36 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery54 min
Jun 12, 4:55 PM CDTSpecial Weather StatementHGXBrazos50 min
Jun 12, 5:08 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery2 hr
Jun 12, 5:18 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery117 min
Jun 12, 5:31 PM CDTSevere Thunderstorm WarningHGXHarris23 min
Jun 12, 5:34 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson26 min
Jun 12, 6:02 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Washington88 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.